MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 27IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 27IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B408
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the following products were utilized during the case but did not contribute to the reported event, sxpp1a444 x1 for rectus sheath, vicryl 2/0 for subcutaneous fat, and prolene for skin.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm: is there any complaint against product code sxpp1a444 used on the rectus sheath? is there any complaint against the vicryl 2/0 used on subcutaneous fat? is there any complaint against the prolene used for skin? why does the surgeon attribute the infection to only product code sxpp1b408? please explain.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.On what tissue was the suture of product code sxpp1b408 used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? surgeon¿s name? as this complaint is for a patient who underwent a c-section, is mount elizabeth dental surgery center the correct facility?.
 
Event or Problem Description
It was reported that a patient had a c-section on (b)(6) 2025 and a barbed suture was used for uterine closure.Post-op, the patient experienced an infection on (b)(6) 2025, the surgeon only gave feedback that the patient experienced infection on (b)(6) 2025, therefore it is unsure as to when exactly the infection occurred.The patient experienced a small infection collection on the uterus at an area above the suture line.The surgeon did not need to go in for a reoperation.The infection was dealt with via drainage of the collection and the patient has recovered well.The surgeon did not directly relate the cause of infection to the barbed suture as the infection was not on the incision.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: e1.Additional information was requested, and the following was obtained: 1.Is there any complaint against product code sxpp1a444 used on the rectus sheath? no.2.Is there any complaint against the vicryl 2/0 used on subcutaneous fat? no.3.Is there any complaint against the prolene used for skin? no.4.Why does the surgeon attribute the infection to only product code sxpp1b408? please explain.The surgeon did not fully attribute the infection to sxpp1b408.She cannot determine if the suture or other factors caused the infection.However, since the infection occured on the uterus above the suture line and the code sxpp1b408 was the suture used to close the uterus, product complaint was filed.Other sutures used were not directly used on the uterus.1.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure no info.2.On what tissue was the suture of product code sxpp1b408 used? uterus after baby was delivered.3.What was the tissue condition (normal, thin, calcified, fragile, diseased)? slightly thinner as patient had gone through previous c-section.4.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes.5.Was at least one reverse stitch performed prior to closure? yes, two reverse stitches were performed as per recommended device usage.6.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Infection occured on the uterus above the suture line (unsure how many cm above), infection was handled via drainage.7.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? unsure.8.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? no info.9.Were cultures performed? if so, please provide the results.No info.10.How much and what type of drainage is present in this wound? no info.11.Please describe any medical intervention performed including medication name and results.Surgeon did not surgically intervene, according to info on hand, she mentioned that she drained out the infection and patient recovered well.12.Were any pre-op cleansing procedures changed recently? if yes, please describe.No info.13.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.14.Other relevant patient history/concomitant medications? unsure.15.What is the physician¿s opinion as to the etiology of or contributing factors to this event? unsure if the suture caused the infection as she did not change other techniques of delivery and pre-op and post-op prep relating to the uterus.She will continue to monitor other patients that used the same suture.16.What is the patient's current status? recovered well.17.Lot number? unknown as product packaging was thrown away.18.Surgeon¿s name? (b)(6).19.As this complaint is for a patient who underwent a c-section, is(b)(6) the correct facility? (b)(6).20.Please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu) on dd mmm yyyy or provided from knowledge as you were present in the case? provided from knowledge as surgeon feedbacked directly to me.

Brand Name
SFXSPI PDS+ UNI VIO 27IN 0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23848753
Report Number2210968-2025-14303
Device Sequence Number9526846
Product Code NEW
UDI-Device Identifier10705031236110
UDI-Public10705031236110
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B408
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown